Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Jan 8, 2013, 1:55 PM CST. It took effect at Jan 9, 2013, 12:00 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 1:55 PM CST (19:55 UTC)
- In effect from
- Jan 9, 2013, 12:00 AM CST
- Expired
- Jan 10, 2013, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS44 KMAF 081955 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CST TUE JAN 8 2013 ...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR THE PRESIDIO VALLEY... ...A WINTER STORM WARNING IS IN EFFECT FOR THE DAVIS MOUNTAINS AND THE MARFA PLATEAU FROM MIDNIGHT TONIGHT UNTIL WEDNESDAY NIGHT... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...THE VAN HORN/HIGHWAY 54 CORRIDOR...AND THE MOUNTAINS OF BREWSTER COUNTY FROM LATE TONIGHT UNTIL LATE WEDNESDAY NIGHT. .A LARGE UPPER LEVEL STORM SYSTEM HAS MOVED INTO NORTHERN MEXICO AS IS NEARING THE BIG BEND REGION. THIS STORM SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO THE REGION INCLUDING SIGNIFICANT SNOWS TO THE MOUNTAINS INCLUDING THE GUADALUPE...DELEWARE...DAVIS... GLASS...AND THE HIGHEST ELEVATIONS OF THE CHISOS MOUNTAINS. SNOWS ARE FIRST EXPECTED TO DEVELOP FROM THE DAVIS MOUNTAINS SOUTHWARD INTO THE GLASS AND CHISOS BETWEEN MIDNIGHT AND 3 AM WEDNESDAY. THE HEAVIEST SNOW IS FAVORED TO FALL THERE BETWEEN 10 AM AND 3 PM WEDNESDAY. ACCUMULATING SNOWS ARE EXPECTED TO BEGIN LATER IN CULBERSON COUNTY AND NOT UNTIL LATER WEDNESDAY MORNING. ALSO OF INTEREST IS THE POTENTIAL FOR THUNDER WITH SNOW SHOWERS EARLY WEDNESDAY MORNING WHICH COULD RESULT IN LOCAL HEAVY SNOW BURST. TXZ079-082100- /O.CAN.KMAF.WS.A.0002.130109T0600Z-130110T0600Z/ PRESIDIO VALLEY- INCLUDING THE CITY OF...PRESIDIO 155 PM CST TUE JAN 8 2013 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER STORM WATCH. ALTHOUGH THERE IS A VERY GOOD CHANCE FOR RAIN IN THE PRESIDIO VALLEY TEMPERATURES LOOK TO BE A LITTLE TOO WARM FOR SNOW. MOUNTAINS SURROUNDING THE AREA MAY EXPERIENCE SIGNIFICANT SNOW. $$ TXZ074-080-091100- /O.UPG.KMAF.WS.A.0002.130109T0600Z-130110T0600Z/ /O.NEW.KMAF.WS.W.0002.130109T0600Z-130110T0600Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 155 PM CST TUE JAN 8 2013 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...MODERATE TO HEAVY SNOW. * TIMING...MIDNIGHT TONIGHT UNTIL MIDNIGHT WEDNESDAY NIGHT. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...WIDESPREAD ACCUMULATIONS OF 2 TO 6 INCHES WITH HIGHER AMOUNTS OF 6 TO 8 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ027-TXZ057-081-258-091100- /O.UPG.KMAF.WS.A.0002.130109T0600Z-130110T0600Z/ /O.NEW.KMAF.WW.Y.0002.130109T0600Z-130110T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-BIG BEND AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...BIG BEND NP... MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 155 PM CST TUE JAN 8 2013 /1255 PM MST TUE JAN 8 2013/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...MODERATE TO BRIEFLY HEAVY SNOW. * TIMING...LATE TONIGHT INTO LATE WEDNESDAY NIGHT. HOWEVER THE SNOWS WILL LAST DEVELOP IN THE GUADALUPE MOUNTAINS AND MAY NOT BEGIN THERE UNTIL AFTER SUNRISE WEDNESDAY. * IMPACTS...SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
627 WWUS44 KMAF 091107 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 AM CST WED JAN 9 2013 ...A WINTER STORM WARNING IS IN EFFECT FOR THE DAVIS MOUNTAINS AND THE MARFA PLATEAU FROM MIDNIGHT TONIGHT UNTIL WEDNESDAY NIGHT... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...THE VAN HORN/HIGHWAY 54 CORRIDOR...AND THE MOUNTAINS OF BREWSTER COUNTY FROM LATE TONIGHT UNTIL LATE WEDNESDAY NIGHT. .A LARGE UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL MOVE SLOWLY NORTHEASTWARD TODAY. WIDESPREAD PRECIPITATION WILL RESULT OVER THE REGION WITH SIGNIFICANT SNOWS EXPECTED IN THE MOUNTAINS INCLUDING THE GUADALUPE...DELAWARE... DAVIS... GLASS...AND THE HIGHEST ELEVATIONS OF THE CHISOS MOUNTAINS. SNOW WILL DEVELOP FIRST IN THE DAVIS MOUNTAINS SOUTHWARD INTO THE GLASS AND CHISOS THIS MORNING. THE HEAVIEST SNOW IS FAVORED TO FALL THERE BETWEEN 10 AM AND 3 PM. ACCUMULATING SNOWS WILL DEVELOP LATE THIS MORNING...IF NOT EARLY THIS AFTERNOON OVER CULBERSON COUNTY AND THE GUADALUPE MOUNTAINS. DUE TO THE STRENGTH OF THE UPPER LEVEL STORM SYSTEM...A BURST OR TWO OF HEAVY SNOW COULD OCCUR THIS MORNING OR EARLY AFTERNOON...ESPECIALLY OVER THE DAVIS MOUNTAINS AREA. TXZ074-080-092200- /O.CON.KMAF.WS.W.0002.000000T0000Z-130110T0600Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 507 AM CST WED JAN 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO HEAVY SNOW. * TIMING...UNTIL MIDNIGHT TONIGHT. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...WIDESPREAD ACCUMULATIONS OF 2 TO 6 INCHES WITH 6 TO 8 INCHES POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ027-TXZ057-081-258-092200- /O.CON.KMAF.WW.Y.0002.000000T0000Z-130110T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-BIG BEND AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...BIG BEND NP... MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 507 AM CST WED JAN 9 2013 /407 AM MST WED JAN 9 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...MODERATE TO BRIEFLY HEAVY SNOW. * TIMING...UNTIL MIDNIGHT TONIGHT. HOWEVER THE SNOWS WILL DEVELOP LAST IN THE GUADALUPE MOUNTAINS AND MAY NOT BEGIN THERE UNTIL EARLY THIS AFTERNOON. * IMPACTS...SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...1 TO 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
434 WWUS44 KMAF 091517 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 917 AM CST WED JAN 9 2013 ...WINTER WEATHER ADVISORY IS CANCELLED FOR THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE DAVIS AND APACHE MOUNTAINS...AND THE MARFA PLATEAU... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE CHISOS MOUNTAINS OF BREWSTER COUNTY... .AN UPPER LEVEL STORM SYSTEM SOUTHEAST OF THE BIG BEND AREA WILL MOVE SLOWLY NORTHEASTWARD TODAY AND TONIGHT. THIS WILL RESULT IN WIDESPREAD PRECIPITATION OVER THE REGION...WITH SIGNIFICANT SNOWS EXPECTED IN THE DAVIS...APACHE...CHINATI...AND CHISOS MOUNTAINS...ESPECIALLY AT THE HIGHER ELEVATIONS. THE HEAVIEST SNOW IS FAVORED TO FALL BETWEEN 10 AM AND 3 PM. DUE TO THE STRENGTH OF THE UPPER LEVEL STORM SYSTEM...A BURST OR TWO OF HEAVY SNOW COULD OCCUR THIS MORNING OR EARLY AFTERNOON... ESPECIALLY OVER THE DAVIS MOUNTAINS AREA. NMZ027-TXZ057-258-091630- /O.CAN.KMAF.WW.Y.0002.000000T0000Z-130110T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN... GUADALUPE MOUNTAINS NP...PINE SPRINGS 917 AM CST WED JAN 9 2013 /817 AM MST WED JAN 9 2013/ ...WINTER WEATHER ADVISORY IS CANCELLED... TEMPERATURES IN THE GUADALUPE MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR WILL REMAIN TOO WARM THROUGH THIS EVENING FOR SIGNIFICANT AMOUNTS OF SNOWFALL. AS A RESULT...SNOW ACCUMULATIONS WILL BE LESS THAN 1 INCH. $$ TXZ074-080-092330- /O.CON.KMAF.WS.W.0002.000000T0000Z-130110T0600Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 917 AM CST WED JAN 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...WIDESPREAD ACCUMULATIONS OF 2 TO 4 INCHES WITH 5 TO 8 INCHES POSSIBLE ABOVE 6000 FEET IN THE DAVIS AND CHINATI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ081-092330- /O.CON.KMAF.WW.Y.0002.000000T0000Z-130110T0600Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 917 AM CST WED JAN 9 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO BRIEFLY HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...1 TO 3 INCHES IN THE CHISOS MOUNTAINS ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS NEAR 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 44
050 WWUS44 KMAF 092022 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CST WED JAN 9 2013 ...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE DAVIS AND CHINATI MOUNTAINS ABOVE 6000 FT... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE CHISOS MOUNTAINS OF BREWSTER COUNTY MAINLY ABOVE 6000 FT... .AN UPPER LEVEL STORM SYSTEM SOUTHEAST OF THE BIG BEND AREA WILL MOVE SLOWLY NORTHEASTWARD TONIGHT. THIS WILL CONTINUE RESULT IN WIDESPREAD PRECIPITATION OVER THE REGION...WITH THE POTENTIAL FOR ADDITIONAL SNOWS IN THE DAVIS...CHINATI...AND CHISOS MOUNTAINS... ESPECIALLY AT ELEVATIONS OF 6000 FT AND HIGHER. THE POTENTIAL FOR THE HEAVIEST SNOW WILL END BY EARLY EVENING...HOWEVER AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MIDNIGHT ABOVE 6000 FT. BELOW 6000 FT RAIN WILL AT TIMES BE MIXED WITH SNOW AND MAY EVENTUALLY TRANSITION TO SNOW LATE THIS AFTERNOON AND EARLY EVENING...HOWEVER ACCUMULATIONS OF NO MORE THAN 2 INCHES WOULD BE POSSIBLE. SNOWS WILL COME TO END BY AROUND MIDNIGHT TONIGHT. SOME ROADS WILL LIKELY BE SNOW PACKED OR ICY AND TRAVEL IN THE MOUNTAINS IS NOT ADVISED OVERNIGHT. TXZ074-080-100600- /O.CON.KMAF.WS.W.0002.000000T0000Z-130110T0600Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 222 PM CST WED JAN 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...WIDESPREAD TOTAL ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCAL HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE ABOVE 6000 FEET IN THE DAVIS AND CHINATI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ081-100600- /O.CON.KMAF.WW.Y.0002.000000T0000Z-130110T0600Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 222 PM CST WED JAN 9 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO BRIEFLY HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...1 TO 3 INCHES IN THE CHISOS MOUNTAINS ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS NEAR 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
464 WWUS44 KMAF 092246 AAA WSWMAF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 446 PM CST WED JAN 9 2013 ...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE DAVIS AND CHINATI MOUNTAINS ABOVE 6000 FT... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE CHISOS MOUNTAINS OF BREWSTER COUNTY MAINLY ABOVE 6000 FT... .AN UPPER LEVEL STORM SYSTEM SOUTHEAST OF THE BIG BEND AREA WILL MOVE SLOWLY NORTHEASTWARD TONIGHT. THIS WILL CONTINUE RESULT IN WIDESPREAD PRECIPITATION OVER THE REGION...WITH THE POTENTIAL FOR ADDITIONAL SNOWS IN THE DAVIS...CHINATI...AND CHISOS MOUNTAINS... ESPECIALLY AT ELEVATIONS OF 6000 FT AND HIGHER. THE POTENTIAL FOR THE HEAVIEST SNOW WILL END BY EARLY EVENING...HOWEVER AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MIDNIGHT ABOVE 6000 FT. BELOW 6000 FEET...RAIN WILL AT TIMES BE MIXED WITH SNOW AND MAY EVENTUALLY TRANSITION TO SNOW LATE THIS AFTERNOON AND EARLY EVENING...WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE. SNOW WILL COME TO END BY AROUND MIDNIGHT TONIGHT. SOME ROADS WILL LIKELY BE SNOW PACKED OR ICY AND TRAVEL IN THE MOUNTAINS IS NOT ADVISED OVERNIGHT. TXZ074-080-100600- /O.CON.KMAF.WS.W.0002.000000T0000Z-130110T0600Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA 446 PM CST WED JAN 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...WIDESPREAD TOTAL ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCAL HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE ABOVE 6000 FEET IN THE DAVIS AND CHINATI MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ081-100600- /O.CON.KMAF.WW.Y.0002.000000T0000Z-130110T0600Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 446 PM CST WED JAN 9 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...MODERATE TO BRIEFLY HEAVY SNOW. * TIMING...UNTIL MIDNIGHT CST TONIGHT. * IMPACTS...SNOW AND LOW VISIBILITY ARE EXPECTED TO IMPACT THE AREA CAUSING HAZARDOUS TRAVEL CONDITIONS. * SNOW ACCUMULATIONS...1 TO 3 INCHES IN THE CHISOS MOUNTAINS ABOVE 6000 FEET...WITH LOCALLY HIGHER AMOUNTS NEAR 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 10:25 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 8, 10:25 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 AM CST TUE JAN 8 2013
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VISIBLE SATELLITE IMAGERY/SFC OBS SHOW MOST TERMINALS SOCKED IN
THIS AM...UNDER MVFR-LIFR CIGS/VISBYS. DON/T EXPECT THINGS TO
IMPROVE MUCH OVER THE NEXT 24 HOURS AS ISENTROPIC LIFT
CONTINUES...AND UPPER TROUGH CURRENTLY IN CHIHUAHUA PASSES TO THE
SOUTH. THIS FEATURE WILL OPEN UP A DIFLUENT ZONE ALOFT...BRINGING
SHRA FIRST INTO KMAF...AND THEN TO OTHER TERMINALS OVERNIGHT AS
SHOWERS WRAP AROUND THE TROUGH. LATEST NAM BRINGS IN THE HEAVIEST
SHRA AT 12-15Z...WHEN CIGS/VSBYS WILL RANGE FROM MVFR AT KCNM...TO
LIFR/VLIFR AT KMAF/KFST. BEGINNING AROUND 10Z...A COLD FRONT WILL
SHIFT/INCREASE SFC WINDS TO THE NORTH.
&&
.PREV DISCUSSION... /ISSUED 643 AM CST TUE JAN 8 2013/
A STRONG UPPER LEVEL STORM SYSTEM MOVING OVER THE AREA WEDNESDAY
LOOKS TO IMPART WINTER WEATHER TO LOCATIONS ALONG AND WEST OF A
GUADALUPE MOUNTAINS TO ALPINE TO BIG BEND LINE TONIGHT THROUGH
WEDNESDAY NIGHT. IN ADDITION...MODERATE TO HEAVY RAINFALL WILL BE
POSSIBLE OVER THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND
LOWER TRANS PECOS FOR THE SAME TIME FRAME.
A LARGE UPPER LOW TRAVERSING NORTHERN MEXICO THIS MORNING WILL
LIKELY RESULT IN A WIDE VARIETY OF PRECIPITATION ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGH WEDNESDAY NIGHT. THIS MORNING...
LOW LEVEL MOISTURE IS STEADILY FLOWING TOWARD THE REGION FROM THE
SOUTHEAST AS HEIGHT FALLS AHEAD OF THE SAID LOW BACK AND INCREASE
EASTERLY LOW LEVEL WINDS. THESE WINDS AND THE INCREASE IN MOISTURE
WILL SERVE TO KEEP SURFACE TEMPERATURES WHERE THEY ARE THE NEXT FEW
HOURS...IF NOT INCREASE THEM. OVER THE WESTERN AND NORTHERN CWA
THOUGH...SURFACE TEMPERATURES ARE IN THE 20S TO LOW 30S. LIGHT
PRECIPITATION MAY BREAK OUT OVER PORTIONS OF THE GUADALUPE AND DAVIS
MOUNTAINS THIS MORNING...SOME OF WHICH COULD BE FREEZING DRIZZLE OR
RAIN. IT APPEARS PRECIPITATION IS COMING ABOUT MORE SLOWLY THAN THE
MORE AGGRESSIVE MODELS...AND WILL BE VERY LIGHT IF IT OCCURS AT
ALL...SO WILL MAKE A MENTION IN THE HWO FOR NOW. IT APPEARS SURFACE
TEMPERATURES RISE ABOVE FREEZING AROUND 08/15Z...SO THE THREAT FROM
FREEZING PRECIPITATION APPEARS TO BE SHORT LIVED FOR TODAY. BY THIS
AFTERNOON...ASCENT AHEAD OF THE UPPER LOW WILL INCREASE ENOUGH FOR A
GOOD CHANCE OF LIGHT RAIN OVER THE PERMIAN BASIN...ALTHOUGH AN
ISOLATED RUMBLE OF THUNDER OR TWO COULD OCCUR AS MID LEVEL LAPSE
RATES STEEPEN DUE TO THE ONSET OF COLDER TEMPERATURES ALOFT.
RAINFALL AMOUNTS MAY BE ENHANCED A LITTLE...BUT ANY WEAK
THUNDERSTORMS SHOULD BE FEW AND FAR BETWEEN. ALSO...RAIN MAY MIX
WITH SNOW OVER THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WHERE
COOLER TEMPERATURES ALOFT AND AT THE SURFACE WILL EXIST. LITTLE
ACCUMULATIONS IS EXPECTED THOUGH.
PRECIPITATION WILL INCREASE ACROSS THE REGION TONIGHT AS THE UPPER
LOW NEARS. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE...BUT ALSO
DUE TO A MARKED INCREASE IN LIFT AHEAD OF A POTENT VORTICITY MAXIMA
SWINGING AROUND THE BASE OF THE UPPER LOW AND INTO THE REGION.
PWATS WILL INCREASE TO AROUND 0.75 INCH EAST...AND 0.5 INCH WEST.
THIS WILL BE SIGNIFICANT...ESPECIALLY OVER THE WEST WHERE THE COLUMN
COOLS DUE TO DYNAMIC COOLING. WOULD HAVE CONSIDERED KEEPING THE
FREEZING RAIN INHERITED IN THE PREVIOUS FORECAST...BUT SURFACE
TEMPERATURES MAINLY STAY ABOVE FREEZING THROUGH THE EVENING.
HOWEVER....THE ATMOSPHERIC COLUMN WILL COOL...ALONG WITH SURFACE
TEMPERATURES...AS RAIN TRANSITIONS TO A BRIEF PERIOD OF SLEET...THEN
SNOW LATE TONIGHT AS ENHANCED LIFT WITHIN THE DENDRITIC SNOWFLAKE
GROWTH REGION AROUND -15C OCCURS WEST OF THE PECOS. HAVE ISSUED A
WINTER STORM WATCH FOR TONIGHT INTO WEDNESDAY NIGHT SINCE THE
ENHANCED LIFT PERSISTS THROUGH THE DAY WEDNESDAY OVER THE WESTERN
CWA AND INTO WEDNESDAY NIGHT. COLDER AIR WILL ALSO BEGIN TO FUNNEL
SOUTH INTO THE FORECAST AREA AROUND THE UPPER LOW...AND A SURFACE
LOW OVER SOUTHERN...THEN CENTRAL TEXAS. PWATS WILL ALSO INCREASE TO
0.75 INCH OVER MUCH OF THE AREA DURING THE DAY WEDNESDAY...POSSIBLY
LEADING TO SIGNIFICANT SNOWFALL AMOUNTS. A MIX OF RAIN AND SNOW
WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO WEDNESDAY AFTERNOON...IF
NOT ALL SNOW BY EARLY EVENING. HAVE INCLUDED SOME LIGHT AMOUNTS FOR
NOW...BUT SOUTHEAST NEW MEXICO IN PARTICULAR COULD BE ADDED TO THE
WINTER STORM WATCH...OR WARNING LATER TODAY IF THE CURRENT TRENDS IN
THE MODELS HOLD UP.
IT APPEARS PRECIPITATION WILL FALL AS RAIN OVER THE PERMIAN BASIN
..WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS SINCE LOW LEVEL
MOISTURE WILL INCREASE ENOUGH TO PREVENT TEMPERATURES FROM DROPPING
ENOUGH WITHIN THE ATMOSPHERIC COLUMN OR AT THE SURFACE. THE MAIN
WINDOW OF OPPORTUNITY WILL BE TONIGHT THROUGH WEDNESDAY EVENING AS
THE UPPER LOW SKIRTS THE AREA. MODERATE TO HEAVY RAINFALL COULD
YIELD ANYWHERE FROM 0.5 INCH NEAR THE PECOS RIVER TO NEAR 1.5 INCHES
OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. IT WILL BE
CHILLY AND RAW AREAWIDE TODAY...BUT IT WILL FEEL MUCH MORESO
TONIGHT...WEDNESDAY AND WEDNESDAY NIGHT AS THE DIURNAL TEMPERATURE
RANGE WILL BE SMALL. TEMPERATURES WILL WARM SOMEWHAT THURSDAY AS
THE CUTOFF LOW FINALLY MOVES AWAY FROM THE REGION. EVEN WARMER
TEMPERATURES ARE EXPECTED FRIDAY DUE TO INCREASED SOUTHWESTERLY
DOWNSLOPE WINDS AHEAD OF ANOTHER LARGE UPPER TROUGH OVER THE WESTERN
CONUS. PRECIPITATION CHANCES DO NOT LOOK GOOD WITH THIS UA
TROUGH...BUT COLD AIR WILL DROP INTO THE AREA SATURDAY WITH ONLY
COLDER TEMPERATURES EXPECTED THROUGH THE REST OF THE FORECAST PERIOD
AS ADDITIONAL SHORTWAVE TROUGHS KEEP A LONGWAVE TROUGH OVER THE
CONUS INTO NEXT WEEK.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
44Hazardous weather outlook, Jan 8, 6:11 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 611 AM CST TUE JAN 8 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 611 AM CST TUE JAN 8 2013 /511 AM MST TUE JAN 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE OR VERY LIGHT FREEZING RAIN IN AND NEAR THE GUADALUPE AND DAVIS MOUNTAIN REGIONS. WHILE ACCUMULATIONS ARE EXPECTED TO BE VERY LIGHT...ROADWAYS MAY BECOME SLIPPERY...ESPECIALLY ON BRIDGES AND OVERPASSES. SURFACE TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID MORNING...RESULTING IN A CHANGE TO RAIN. SHOWERS WITH SOME ISOLATED THUNDERSTORMS ARE POSSIBLE MID MORNING THROUGH THIS AFTERNOON FOR AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 20. A WINTER STORM WATCH IS IN EFFECT FOR LOCATIONS WEST OF A LINE FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND WITH SNOW CHANCES INCREASING ACROSS THE MENTIONED AREA OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH WILL CONTINUE THROUGH WEDNESDAY NIGHT WITH SNOW CHANCES CONTINUING IN AND NEAR THE GUADALUPE AND DAVIS MOUNTAIN REGIONS AS WELL AS THE BIG BEND AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS GENERALLY EAST OF A LAMESA...FORT STOCKTON...SANDERSON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:59 AM CST | Winter Storm Watch | MAF | 8 hr | |
| Jan 8, 1:55 PM CST | Winter Weather Advisory | MAF | 34 hr |
Nearby
Winter Storm Warnings in Texas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.